Earlier, I wrote about a new weight loss drug that was launched in the UK last year. The drug is being appraised for use on the NHS.
Rimonabant, or the brand name Acomplia, can cause psychiatric side effects in one in ten patients. Some of these side effects are low mood, depression, anxiety, irritability and nervousness. And one in hundred patients may experience suicidal thoughts.
As a result, the European Medicines Agency has advised patients who are taking anti-depressants or who suffer major depression against taking rimonabant.
I don't understand why anyone would want to take a drug to lose weight, never mind taking a drug like rimonabant, with its side effects. As a weight loss coach who has helped many people to control their weight, I know that weight loss can be achieved through diet and exercise by almost anyone who is serious about slimming down.
If you are keen to lose weight or you know someone who is, and you or they don't want to risk psychiatric illness by taking a pill, ask me for a free consultation about weight loss. Hey, I know this is a blatant plug for my services, but it may help someone.